MAUDE Adverse Event Report: ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL
Model Number NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection, it was noted that the device had collapsed in on one end of the protector.The most likely cause of the failure is use error due to excessive force on the device.
 
Event or Problem Description
On 03/28/2022, it was reported by a sales representative via email that an ar-9216-4 drill glove protector collapsed during drilling.This was discovered during a procedure on 3/23/2022.Additional information received 3/28/2022: this was discovered during an eclipse tsa.The drill glove protector, during drilling, was pushed in and warped on one side.Nothing broke inside the patient.

Brand Name
NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19570127
Report Number1220246-2024-06204
Device Sequence Number20576444
Product Code LXH
UDI-Device Identifier00888867192638
UDI-Public00888867192638
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAUTILUS REAMER/DRILL GLOVE PROTECTOR
Device Catalogue NumberAR-9216-4
Device Lot Number021932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown